Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 24, 2022, 5:14 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2022, 5:14 AM CDT (10:14 UTC)
- Expired
- Aug 24, 2022, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:56 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 24, 3:56 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
356 AM CDT Wed Aug 24 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 355 AM CDT Wed Aug 24 2022
Overnight into Wednesday morning, only scattered precipitation,
locally heavy at times over isolated areas, lingers across portions
of northwest Louisiana on the southeastern flank of a weak stalled
surface low pressure center. It is across this southeastern quadrant
of the Four State Region that the greatest chances of rainfall will
continue into the daytime hours Wednesday. That being said, at least
chance PoPs continue to the north and west as far as the I-30
corridor. Based on the relative underperformance in terms of radar
activity through the night, it may be that model guidance is being
overly aggressive in terms of coverage and QPF values Wednesday. A
small shortwave trough will attempt to organize itself and slide
southeastward across the Plains into the Four State Region today
into tomorrow, which for the time being looks capable of providing a
return of forcing resulting in continued chances of showers and
thunderstorms for the majority of the region through the forecast
period.
Today's Excessive Rainfall Outlook highlights a Moderate Risk for
flash flooding which is now confined to our easternmost zones in
north central Louisiana, with the southeastern third of the region
remaining in a Slight Risk. General thunderstorms remain possible,
but organized severe weather is not anticipated.
A more mixed out atmosphere will prevent temperatures from
skyrocketing today, but the more scattered nature of today's precip
and resulting breaks in the cloud cover will provide opportunity to
climb into the mid to upper 80s across our western zones, while
lower 80s will dominate the forecast to the east. Morning lows
Thursday will settle again in the low to mid 70s, followed by a near
repeat performance of today's highs on Thursday, if not a shade
warmer by a degree or two.
/26/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 355 AM CDT Wed Aug 24 2022
By late Thursday, a quasi-stationary front will still be located
from Deep East Texas, northeast into Northwest Louisiana, and into
Southeast Arkansas. Convection should be weakening at the start of
the long-term period as diurnal instability wanes. However, more
scattered showers and thunderstorms are likely along and southeast
of the stalled front, which should become fairly diffuse during the
day Friday. Widespread heavy rainfall is not anticipated and
stronger storms should be a bit more spotty as a weak shortwave
ridge moves across the Southern Plains. Any subsidence from the
ridge will likely be overcome by diurnal instability and the return
of low-level southerly flow across most of the region by the
afternoon.
The flow aloft will abruptly shift to southwesterly by sunrise
Saturday as the ridge moves into the Southeast CONUS and and upper
trough axis moves across the Plains. With an uncapped atmosphere in
place, a broad zone of vertical ascent from the passing upper trough
should result in more scattered afternoon convection Saturday
through at least Monday. The highest rain chances should be in
Louisiana south of Interstate 20 and east of Interstate 49 where the
deepest moisture will be located.
The forecast becomes more uncertain for Tuesday and beyond. Medium
range model guidance suggests another east-west oriented frontal
boundary will slowly drift southward across the region. The GFS,
ECMWF, and NBM all have very high PoPs with this front drifting
south. There's not exactly a well-defined upper trough with this
front and the steering flow appears somewhat weak. This could set us
up for another round of widespread soaking rains for next Tuesday
and Wednesday. Rainfall amounts do not appear to be anywhere near
what we just received. However, soils will still be saturated and a
renewed threat for flooding may become a concern early next week.
CN
&&
.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Wed Aug 24 2022
For the 24/06Z TAFS, previously widespread rainfall has diminished
considerably as of the 05Z hour. Brief isolated redevelopment is
not out of the question, particularly across our southeastern
airspace by morning, with scattered showers and storms during the
day Wednesday. Overnight, deteriorating conditions can be
expected in the form of reduced CIGS to widespread IFR and
possibly LIFR conditions in the predawn hours. VIS will likely
also drop with the onset of patchy fog in saturated regions with
calm winds. Overall, winds will be from the east in our northern
zones and from the south in southern zones, with variability of a
counterclockwise orientation around a lingering surface low,
generally calming to speeds of less than 5 kts overnight.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 74 86 73 / 60 40 50 20
MLU 83 73 83 72 / 70 50 70 30
DEQ 87 70 87 70 / 30 10 30 10
TXK 84 73 85 72 / 50 20 40 10
ELD 81 70 83 69 / 70 40 60 10
TYR 87 74 88 73 / 30 20 30 10
GGG 86 73 87 72 / 40 20 40 10
LFK 88 73 90 72 / 60 40 60 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flood Watch through this evening for LAZ005-006-011>014-017>020-
022.
OK...None.
TX...Flood Watch through this evening for TXZ165>167.
&&
SHORT TERM...26
LONG TERM....09
AVIATION...26Hazardous weather outlook, Aug 23, 3:44 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 344 PM CDT Tue Aug 23 2022 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-241200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 344 PM CDT Tue Aug 23 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms this evening will begin to diminish slowly in coverage and intensity as we move through the overnight hours. No additional widespread flooding is expected overnight, therefore the Flash Flood Watch has been cancelled. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are possible mainly during the daytime hours Wednesday through Monday. The strongest storms could produce gusty winds and heavy downpours. However, severe weather and flash flooding is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. LAZ005-006-011>014-017>020-022-TXZ165>167-241200- Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-La Salle-Angelina-San Augustine- 344 PM CDT Tue Aug 23 2022 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms this evening will begin to diminish slowly in coverage and intensity as we move through the overnight hours. Even so, some of these storms could still produce locally heavy rainfall and some low area flooding is still possible this evening into the overnight hours. Therefore, the Flash Flood Watch has been extended through tonight and into Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are possible mainly during the daytime hours Wednesday through Monday. There will continue to be an excessive heavy rainfall threat Wednesday through Wednesday Evening that could result in a flash flood threat. Beyond Wednesday Evening, scattered thunderstorms for the remainder of the week, through the upcoming weekend and into Monday of next week could produce gusty winds and heavy downpours. However, severe weather and flash flooding is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed tonight. LAZ021-241200- Caldwell- 344 PM CDT Tue Aug 23 2022 This Hazardous Weather Outlook is for north central Louisiana. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms this evening will begin to diminish slowly in coverage and intensity as we move through the overnight hours. Even so, some of these storms could still produce locally heavy rainfall and some low area flooding is still possible this evening into the overnight hours. Therefore, the Flash Flood Watch has been extended through tonight and into Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are possible mainly during the daytime hours Wednesday through Monday. There will continue to be an excessive heavy rainfall threat Wednesday through Wednesday Evening that could result in a flash flood threat. Beyond Wednesday Evening, scattered thunderstorms for the remainder of the week, through the upcoming weekend and into Monday of next week could produce gusty winds and heavy downpours. However, severe weather and flash flooding is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed tonight. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:30 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Winn | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.